Alert archive / California / Gale Watches in 2011
Gale Watch 33, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Nov 28, 2011, 3:23 AM PST. It took effect at Nov 30, 2011, 3:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 28, 2011, 3:23 AM PST (11:23 UTC)
- In effect from
- Nov 30, 2011, 3:00 AM PST
- Expired
- Nov 28, 2011, 2:56 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
705 WHUS76 KEKA 281123 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 323 AM PST MON NOV 28 2011 ...GALE CONDITIONS POSSIBLE ACROSS THE OUTER WATERS MIDWEEK... HIGH PRESSURE BUILDING OVER THE PACIFIC NORTHWEST AND EASTERN PACIFIC WILL INTERACT WITH A FRONT MOVING OVER EASTERN CALIFORNIA TUESDAY NIGHT INTO WEDNESDAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN...LEADING TO INCREASING WINDS AND BUILDING SEAS. LOW END GALE CONDITIONS ARE POSSIBLE ACROSS THE OUTER WATERS. PZZ475-282330- /O.EXT.KEKA.SC.Y.0099.000000T0000Z-111130T1100Z/ /O.NEW.KEKA.GL.A.0033.111130T1100Z-111201T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 323 AM PST MON NOV 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY. * WINDS...NORTH 15 TO 25 KT THROUGH TUESDAY NIGHT...INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT ON WEDNESDAY. * WAVES...BUILDING WEST WAVES WILL PEAK NEAR 10 TO 12 FT AT 13 SECONDS THIS AFTERNOON AND THEN SUBSIDE INTO TUESDAY. COMBINED SEAS WILL BUILD TUESDAY NIGHT...POSSIBLY REACHING 12 TO 14 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-282330- /O.CON.KEKA.SC.Y.0099.000000T0000Z-111129T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 323 AM PST MON NOV 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. * WINDS...LIGHT TO MODERATE NORTHERLY WINDS INCREASING TO 15 TO 25 KT ON WEDNESDAY. * WAVES...BUILDING WEST WAVES WILL PEAK NEAR 9 TO 11 FT AT 13 SECONDS THIS AFTERNOON AND THEN SUBSIDE INTO TUESDAY. COMBINED SEAS WILL BUILD TUESDAY NIGHT...POSSIBLY REACHING 10 TO 12 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-282330- /O.CON.KEKA.SC.Y.0099.000000T0000Z-111201T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 323 AM PST MON NOV 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY. * WINDS...NORTH WINDS 10 TO 20 WITH GUSTS TO 25 THROUGH TONIGHT. WINDS WILL INCREASE TO 20 TO 30 KT ON WEDNESDAY. * WAVES...BUILDING WEST WAVES WILL PEAK NEAR 10 TO 12 FT AT 13 SECONDS THIS AFTERNOON AND THEN SUBSIDE INTO TUESDAY. COMBINED SEAS WILL BUILD TUESDAY NIGHT...POSSIBLY REACHING 11 TO 13 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-282330- /O.CON.KEKA.SC.Y.0099.111128T1700Z-111129T1700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 323 AM PST MON NOV 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PST TUESDAY. * WINDS: LIGHT TO MODERATE NORTHERLY WINDS INCREASING TO 15 TO 25 KT ON WEDNESDAY. * WAVES...BUILDING WEST WAVES WILL PEAK NEAR 9 TO 11 FT AT 13 SECONDS THIS AFTERNOON AND THEN SUBSIDE INTO TUESDAY. COMBINED SEAS WILL BUILD TUESDAY NIGHT...POSSIBLY REACHING 10 TO 12 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
783 WHUS76 KEKA 282256 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 PM PST MON NOV 28 2011 ...GALE CONDITIONS ACROSS THE OUTER WATERS MIDWEEK... HIGH PRESSURE BUILDING OVER THE PACIFIC NORTHWEST AND EASTERN PACIFIC WILL INTERACT WITH A FRONT MOVING OVER EASTERN CALIFORNIA TUESDAY NIGHT INTO WEDNESDAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN...LEADING TO INCREASING WINDS AND BUILDING SEAS. GALE CONDITIONS WILL DEVELOP ACROSS THE OUTER WATERS. PZZ450-290000- /O.CAN.KEKA.SC.Y.0099.000000T0000Z-111129T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 256 PM PST MON NOV 28 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ455-290000- /O.CAN.KEKA.SC.Y.0099.000000T0000Z-111129T1700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 256 PM PST MON NOV 28 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ475-291100- /O.EXT.KEKA.SC.Y.0099.000000T0000Z-111130T0500Z/ /O.UPG.KEKA.GL.A.0033.111130T1100Z-111201T0500Z/ /O.NEW.KEKA.GL.W.0036.111130T0500Z-111201T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 256 PM PST MON NOV 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 9 PM TUESDAY TO 9 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 9 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 15 TO 25 KT THROUGH TUESDAY NIGHT...INCREASING TO 20 TO 30 KT WITH GUSTS TO 40 KT TUESDAY NIGHT. * WAVES...WEST WAVES HAVE PEAKED NEAR 10 TO 12 FT AT 13 SECONDS AND WILL SUBSIDE INTO TUESDAY. COMBINED SEAS WILL BUILD TUESDAY NIGHT...POSSIBLY REACHING 13 TO 16 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-291100- /O.EXT.KEKA.SC.Y.0099.000000T0000Z-111130T1800Z/ /O.NEW.KEKA.GL.A.0034.111130T1800Z-111201T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 256 PM PST MON NOV 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. * WINDS...NORTH WINDS 10 TO 20 WITH GUSTS TO 25 THROUGH TONIGHT. WINDS WILL INCREASE TO 20 TO 30 KT WITH GUSTS TO 35 KTS ON WEDNESDAY. * WAVES...WEST WAVES HAVE PEAKED NEAR 10 TO 12 FT AT 13 SECONDS AND WILL SUBSIDE INTO TUESDAY. COMBINED SEAS WILL BUILD TUESDAY NIGHT...POSSIBLY REACHING 12 TO 14 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Nov 27, 2:15 PM PST, 13 hours 8 minutes earlier.
Area forecast discussion, Nov 27, 2:15 PM PST, 13 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 215 PM PST SUN NOV 27 2011 .SYNOPSIS...A WEAK FRONT WILL MOVE ACROSS THE REGION TONIGHT ACCOMPANIED BY BOUTS OF LIGHT RAIN TO MAINLY HUMBOLDT AND DEL NORTE COUNTIES. FAIR WEATHER WILL RETURN ON MON AS RIDGE OF HIGH PRESSURE DEVELOPS OVER THE COAST. && .DISCUSSION...THIS MORNING STARTED OUT WITH HIGH CLOUDS STREAMING ACROSS THE REGION IN ADVANCE OF A WEAKENING UPPER WAVE AND ASSOCIATED SURFACE COLD FRONT. PICS FROM SPACE SHOWING THE LEADING EDGE OF FRAGMENTED CIRRUS CROSSING THE BAY AREA AND NORTH COAST WHILE THE BACK EDGE STILL WELL OUT NEAR 130W. THIS FEATURE WILL GRADUALLY MOVE EASTWARD...SLOWING DOWN WHILE WEAKENING. THE FRONT SHOULD REACH THE NORTH COAST SOME TIME LATE THIS AFTERNOON WITH LIGHT RAIN FALLING FROM NORTH TO SOUTH DURING THE EARLY EVENING HOURS. WIND WILL BE GENERALLY LIGHT AND OUT OF THE SOUTH WITH THE STRONGEST WINDS OBSERVED AT CRESCENT CITY BUT ONLY AROUND 10 TO 15 MPH...MUCH LIGHTER SOUTHWARD. QPF AMOUNTS REMAIN LOW WITH GENERALLY A FEW HUNDREDTHS TO .25-.4 INCHES OVER THE FAVORED TERRAIN OF DEL NORTE COUNTY. ONCE THIS SYSTEM MOVES THROUGH AN UPPER LEVEL RIDGE WILL REBUILD MON. BROAD RIDGE WILL DOMINATE WX PATTERN THROUGH THE WEEK ALTHOUGH MODELS SHOW ANOTHER TROUGH DAMPENING THE RIDGE LATE TUE/WED. AMOUNT OF AND CHCS OF PRECIP WILL DEPEND HIGHLY ON THE TRACK OF THIS TROUGH. LATEST GUIDANCE SHOWS THIS FEATURE REMAINING FAR ENOUGH INLAND TO BRING ONLY SCHC POPS TO DEL NORTE COUNTY. MODEL SOLNS DIVERGE ON THURSDAY WITH THE LOCATION OF THE LOW. THE GFS CONTINUES TO TRACK IT EASTWARD WITH THE CENTER OVER UTAH ON THU...WHILE THE EURO BRINGS IT MORE TOWARD CENTRAL CA. THE DIFFERENCE WONT MAKE THAT MUCH DIFFERENCE IN TERMS OF PRECIP AT THAT POINT IT WILL LIKELY BE DRY FOR NORTHWEST CAL EITHER WAY. HOWEVER THE 500ISH MILE DIFFERENCE WILL MAKE A BIG DIFFERENCE IN THE WIND FORECAST FOR BOTH MAGNITUDE AND DIRECTION. MODELS CONTINUE TO DIVERGE THROUGH THE EXTENDED WITH GFS BREAKING DOWN RIDGE NEXT WEEKEND WHILE EC MAINTAINS UPPER RIDGE INTO NEXT WEEK. GIVEN MODEL UNCERTAINTIES...HAVE MAINTAINED CLIMO POPS NEAR THE ORCA BORDER TOWARDS LATE NEXT WEEKEND. WITH EXTENDED MODELS TRENDING TOWARD THE CUTOFF LOW SCENARIOS...A DRIER MILD WINTER PATTERN FOR THE AT LEAST THE FIRST WEEK OF DECEMBER LOOKS PROBABLE. && .AVIATION...VFR/MVFR CONDITIONS WILL PERSIST UNTIL A FRONTAL BOUNDARY APPROACHES NW CA THIS EVENING. MVFR/IFR CONDITIONS WILL PREVAIL AT COASTAL AIRPORTS DURING FROPA DUE TO LOWERING CEILINGS AND/OR RAIN. VFR CONDITIONS ARE EXPECTED TO RETURN BEHIND THE FRONT. INLAND AIRSTRIPS WILL REMAIN VFR THIS EVENING, BUT WILL LIKELY BECOME IFR OVERNIGHT DUE TO VALLEY FOG. KL/BFG && .MARINE...A WEAK COLD FRONT IS SLOWLY MOVING INTO THE WATERS LATE THIS AFTERNOON AS SEEN IN THE AFTERNOON ASCAT PASS. THIS FRONT WILL SLIP THROUGH THE AREA OVERNIGHT BRINGING THE WINDS AROUND THE NORTH. SEAS WILL BUILD DUE TO A POST FRONTAL WAVE TRAIN. SEAS WILL SUBSIDE MID TO LATE WEEK. SWAN HAS SEAS PEAKING ABOUT 12 HOURS EARLIER THAN THE ENP, BUT CORRESPONDS BETTER TO THE WIND FIELD. WINDS DURING MIDWEEK WILL BE CAUSED BY A BACKDOOR FRONT PASSING THROUGH NEVADA AND EASTERN CALIFORNIA. AT THE SAME TIME AN AREA OF HIGH PRESSURE WILL BUILD OVER THE EASTERN PACIFIC AND PAC NW, WHICH WILL CAUSE A TIGHTENING PRESSURE GRADIENT BETWEEN THE INLAND LOW AND AND OFFSHORE HIGH. THIS WILL YIELD NEAR GALE CONDITIONS OVER THE OUTER WATERS AND POSSIBLE GALE CONDITIONS FOR TUE NIGHT INTO WED. MODELS ARE FALLING INTO BETTER AGREEMENT AROUND THIS PATTERN ALLOWING FOR THE SMALL CRAFT ADVISORIES OVER THE WATERS TO BE EXTENDED THROUGH THIS EVENT. A LULL WILL OCCUR OVER THE INNER WATERS MON NIGHT INTO TUE MORNING BEFORE CONDITIONS BUILD AGAIN. MODELS ARE INDICATING QUICKLY DECAYING CONDITIONS LATE IN THE WEEK. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... SCA FROM IN EFFECT THROUGH EARLY TUE FOR PZZ470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Nov 27, 4:31 AM PST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 431 AM PST SUN NOV 27 2011 CAZ001>004-076-281245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 431 AM PST SUN NOV 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:56 PM PST | Gale Watch | EKA | 38 hr | |
| Nov 28, 2:56 PM PST | Gale Warning | EKA | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.